MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 30°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 30°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES
Model Number A22205C
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic endometrial resection of fibroid procedure, the loop wire at the distal end of the hf resection electrode broke off and fell into the patient.However, no fragment remained inside the patient since it was reportedly retrieved by curettage of the uterus.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: d4 - lot number; d4 - expiration date; h4 - device manufacturer date; device evaluation: the suspect medical device was not returned to olympus for evaluation/investigation since it was reportedly discarded by the user facility.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, the reported phenomenon is most likely attributable to wear and tear since the loop wire at the distal end of the hf resection electrode may wear out during use and may break, burn or melt.Furthermore, a manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.Instead, the manufacturing and quality control review was performed for the last 24 months of production without showing any abnormalities.The case will be closed from olympus side with no further actions.The reported phenomenon will be recorded for trending and surveillance purposes.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 30°, STERILE, SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14315832
Report Number9610773-2022-00161
Device Sequence Number20139711
Product Code KNS
UDI-Device Identifier14042761036709
UDI-Public14042761036709
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K903323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2024
Device Model NumberA22205C
Device Catalogue NumberA22205C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale